Dehn-Thurston coordinates for curves on surfaces

Feng Luo, Richard Stong

Research output: Contribution to journalArticlepeer-review

3 Scopus citations


We prove that the geometric intersection numbers between two proper 1-dimensional submanifolda satisfy a Cauchy type inequality expressed in terms of the Dehn-Thurston coordinate. As an application, we reestablish the fundamental results in the theory of measured laminations on surfaces.

Original languageEnglish (US)
Pages (from-to)1-41
Number of pages41
JournalCommunications in Analysis and Geometry
Issue number1-2
StatePublished - 2004

All Science Journal Classification (ASJC) codes

  • Analysis
  • Geometry and Topology
  • Statistics and Probability
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Dehn-Thurston coordinates for curves on surfaces'. Together they form a unique fingerprint.

Cite this